Ohio, 2016

Winter Storm and Winter Weather in Ohio, February 14, 2016

February 14, 2016 · NWS ILN · 23 events in 22 counties and zones

A quick moving band of moderate to occasionally heavy snow impacted the area during the afternoon and early evening hours on Sunday, February 14, 2016. The snow fell in a 4 to 6 hour period, producing 2 to 4 inches of snowfall across southwest and far southern Ohio.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A quick moving band of moderate to occasionally heavy snow impacted the area during the afternoon and early evening hours on Sunday, February 14, 2016. The snow fell in a 4 to 6 hour period, producing 2 to 4 inches of snowfall across southwest and far southern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 14, 12:13 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 14, 12:13 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 PM EST SUN FEB 14 2016

.SYNOPSIS...
SNOW WILL OCCUR NORTH OF A WARM FRONT THAT WILL APPROACH FROM THE
SOUTHWEST TODAY AND LIFT THROUGH THE AREA TONIGHT. AN AREA OF LOW
PRESSURE WILL PASS JUST SOUTHEAST OF THE REGION MONDAY AFTERNOON
AND NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL CROSS THE AREA TUESDAY
AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
ADJUSTMENTS FOR THE NEAR TERM OF THE FORECAST WERE FOCUSED ON THE
SNOW POTENTIAL THIS AFTERNOON...WITH SOME SLIGHT ADJUSTMENTS TO
FORECAST NUMBERS REQUIRED. SOME MINOR CHANGES WERE ALSO MADE
OVERNIGHT AND GOING INTO MONDAY...BUT THE FORECAST THINKING FOR
THE SETUP FROM OVERNIGHT INTO TOMORROW HAS NOT CHANGED MUCH.

WATER VAPOR SATELLITE IMAGERY SHOWS A WELL-DEFINED SPIN IN
IOWA...ASSOCIATED WITH THE SHORTWAVE THAT IS MOVING TOWARD THE
REGION TODAY. AS THIS SHORTWAVE MOVES EAST...FORCING IS BEGINNING
TO INCREASE IN THE LOWER OHIO VALLEY...DRIVEN JUST AS MUCH BY
FORCING A LITTLE LOWER IN THE ATMOSPHERE. WITH HIGH PRESSURE
MOVING EAST OF THE OHIO VALLEY...A SWITCH TO SOUTHERLY FLOW HAS
OCCURRED...AND WARM FRONTAL PROCESSES ARE UNDERWAY. CONVERGENCE
AND ISENTROPIC ASCENT IS GRADUALLY INCREASING IN STRENGTH AHEAD OF
THE INCREASED SOUTHERLY FLOW...AND PRECIPITATION IN ILLINOIS /
WESTERN KENTUCKY / EASTERN MISSOURI HAS BECOME WIDESPREAD.

ALTHOUGH MODELS ARE IN STRONG AGREEMENT ON THIS OVERALL
SETUP...THERE ARE STILL SOME CONFLICTING FACTORS PREVENTING A
HIGH-CONFIDENCE FORECAST FOR THE EVENTUAL SNOWFALL NUMBERS. RECENT
HIGH-RESOLUTION MODEL RUNS AND SOME OF THE 06Z OPERATIONAL RUNS
HAVE DEFINITELY INDICATED A LITTLE STRONGER FORCING THAN PERHAPS
PREVIOUSLY INDICATED. CONSEQUENTLY...QPF AMOUNTS (ESPECIALLY OVER
THE FAR SOUTHWESTERN CWA) HAVE INCREASED AS WELL. OF COURSE...QPF
SHOULD ONLY BE USED AS ONE FACTOR IN THE FORECAST PROCESS...AND
NEEDS TO BE SCRUTINIZED. THE LOCATION AND STRENGTH OF THE FORCING
AND MOISTURE ARE OF GREATER CONCERN TO LOOK INTO. FOR
EXAMPLE...BOTH THE RECENT HRRR AND RAP RUNS HAVE AROUND A TENTH OF
AN INCH OF LIQUID EQUIVALENT IN THE SOUTHWESTERN ILN COUNTIES
BEFORE 18Z...VALUES THAT ARE SIMPLY NOT OCCURRING RIGHT NOW (WITH
JUST ONE OR TWO REPORTS OF SOME LIGHT SNOW FROM THE MOSTLY-VIRGA
ECHOES CURRENTLY MOVING THROUGH CENTRAL AND EASTERN KENTUCKY).
FURTHERMORE...SNOW RATIOS MUST BE CONSIDERED THROUGH THE DEPTH OF
THE THERMAL PROFILE...AND CANNOT BE BASED SOLELY ON SURFACE
TEMPERATURES. IN FACT...IT IS THE STRENGTH OF THE WARMING ALOFT
(LEADING TO THE ISENTROPIC ASCENT) THAT WILL HELP LIMIT SNOW
RATIOS...BY DEVELOPING A DEEP ISOTHERMAL LAYER OF ROUGHLY -8C TO
-10C FROM THE SURFACE THROUGH 700MB. THIS IS NOT ESPECIALLY
FAVORABLE FOR EFFICIENT SNOW PRODUCTION...AND WILL LIKELY KEEP
RATIOS AT OR BELOW 15:1. HOWEVER...THERE WILL BE A PERIOD WHERE
THE CONTRIBUTION OF FORCING FROM THE SHORTWAVE ALLOWS FOR ASCENT
THROUGH AN EVEN DEEPER LAYER...PERHAPS ALLOWING FOR A PERIOD OF AN
HOUR OR TWO WITH SOME HEAVIER SNOW RATES.

WITH ALL THE FACTORS CONSIDERED TOGETHER...SNOW NUMBERS WERE
INCREASED BY ABOUT A HALF INCH THROUGH THE CENTER OF THE ILN
FORECAST AREA...AND BY ALMOST AN INCH IN THE FAR SOUTH AND
SOUTHWEST. THE WSW PRODUCT WAS BROKEN OUT INTO TWO GROUPS TO
ALLOW FOR A 2-3 INCH FORECAST AND A 3-4 INCH FORECAST.

THE FORECAST THINKING DID NOT CHANGE MUCH WITH REGARDS TO THE
POTENTIAL FOR FREEZING DRIZZLE EARLY MONDAY MORNING. ONCE THE
DEEP-LAYER MOISTURE HAS DEPARTED...AND SATURATION IS LIMITED TO
BELOW -10C...ICE CRYSTALS ARE UNLIKELY TO BE INTRODUCED INTO THE
ATMOSPHERE. THOUGH STRONG FORCING WILL ALSO BE DEPARTED...WEAK
ISENTROPIC ASCENT WILL CONTINUE IN THE LOW-LEVELS...ALLOWING FOR
THE POTENTIAL FOR FREEZING DRIZZLE. THOUGH TEMPERATURES WILL BE
RISING GOING INTO MONDAY MORNING...THE COLD GROUND CONDITIONS
WILL BE VERY SLUGGISH IN THEIR RESPONSE...WITH SOME POTENTIAL FOR
LIGHT DEPOSITION OF ICE IF DRIZZLE IS ABLE TO DEVELOP.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SHORT WAVE TRACKING OUT OF THE SOUTHERN PLAINS WILL HEAD INTO THE
CENTRAL APPALACHIANS MONDAY INTO MONDAY NIGHT. GUIDANCE IS COMING
INTO PRETTY GOOD AGREEMENT THAT THE ASSOCIATED SURFACE LOW WILL
MOVE FROM MIDDLE TENNESSEE INTO EASTERN KENTUCKY AND THEN WEST
VIRGINIA. SHIELD OF PRECIPITATION NORTH OF THE LOW WILL SPREAD
INTO THE SOUTHERN AND EASTERN ZONES MONDAY AFTERNOON THROUGH
MONDAY NIGHT. WARMER TEMPERATURES SHOULD RESULT IN MUCH OF THE
PRECIPITATION WILL BE IN THE FORM OF RAIN EXCEPT PERHAPS ON THE
NORTHWEST EDGE.

A NARROW SURFACE RIDGE WILL MOVE ACROSS THE REGION TUESDAY
MORNING PROVIDING A BRIEF RESPITE FROM PRECIPITATION. BUT THEN A
WELL DEVELOPED CLIPPER WILL MOVE ACROSS THE AREA TUESDAY AFTERNOON
AND NIGHT. 00Z NAM AND GFS ARE IN EXCELLENT AGREEMENT BUT WITH THE
ECMWF BEING A BIT SLOWER THERE IS SOME TIMING UNCERTAINTY.
CURRENTLY APPEARS THAT THIS WILL BRING SNOW IN THE NORTHERN PART
OF THE FORECAST AREA WITH RAIN OR SNOW IN THE SOUTH DEPENDING ON
THE LOW LEVEL TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ON WEDNESDAY...WILL GO WITH A DRY FORECAST...ALTHOUGH CONSIDERABLE
CAA STRATOCUMULUS IS EXPECTED.

FOR WEDNESDAY NIGHT INTO THURSDAY...HIGH PRESSURE WILL BUILD SOUTH
INTO THE OHIO VALLEY. SKIES ARE EXPECTED TO BECOME PARTLY CLOUDY.
MODELS DIFFERENT ON THE EXTENT OF COLD AIR FILTERING IN THE
REGION...SO HAVE SIDED WITH A WPC BLENDED APPROACH.

AS THE HIGH MOVES EAST THURSDAY NIGHT...A WARM FRONT IS FORECAST TO
APPROACH FROM THE WEST. WE SHOULD SEE AN INCREASE IN WAA INDUCED
CLOUDS. AS OF NOW...ANY PCPN GENERATED WITH THE WARM FRONT IS
EXPECTED TO STAY NORTHWEST OF THE AREA. OVERNIGHT LOWS WILL BE EARLY
FOLLOWED BY SLOWLY RISING TEMPERATURES AS WINDS INCREASE FROM THE
SOUTH.

FOR FRIDAY INTO FRIDAY NIGHT...LOW PRESSURE WILL TRAVERSE THE GREAT
LAKES AS A COLD FRONT PUSHES IN FROM THE NORTHWEST. MODELS VARY ON
HOW MUCH MOISTURE WILL BE PULLED NORTHWARD ALONG AND AHEAD OF THE
FRONT SYSTEM...ALONG WITH THE TIMING...SO HAVE GONE WITH A CHANCE OF
RAIN. FRIDAY CERTAINLY LOOKS TO BE THE WARMEST DAY OF THE EXTENDED
WITH TEMPERATURES RISING INTO THE 50S AREA WIDE.

ON SATURDAY...FRONT EXITS TO THE EAST...BUT CAA STRATOCUMULUS MOVES
INTO THE REGION. PCPN WILL MOVE EAST AS WELL. TEMPERATURES WILL COOL
INTO THE MID 40S TO LOWER 50S FOR HIGHS.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL BRIEFLY BEGIN THE TAF PERIOD...BEFORE
ACCUMULATING SNOW MOVES INTO THE REGION FROM THE WEST. THIS SNOW
IS EXPECTED TO LEAD TO PERIODS OF IFR VISIBILITIES DURING THE LATE
AFTERNOON AND EARLY EVENING. CEILINGS WILL ALSO LIKELY DROP TO THE
MVFR RANGE DURING THIS TIME FRAME.

ONCE THE MAIN ACCUMULATING SNOW HAS COME TO AN END...PRECIPITATION
WILL BECOME MUCH LIGHTER. HOWEVER...IT APPEARS THAT THERE WILL BE
A CONTINUED CHANCE FOR EITHER VERY LIGHT SNOW OR FREEZING DRIZZLE
TO DEVELOP. SINCE AT LEAST SOME FREEZING DRIZZLE IS EXPECTED...AND
WILL BE THE PRIMARY CONCERN FOR AVIATION...IT WAS INCLUDED AS THE
MAIN WEATHER TYPE IN THE TAFS. FREEZING DRIZZLE WILL BE POSSIBLE
UNTIL TEMPERATURES WARM ABOVE FREEZING AT SOME POINT MONDAY
MORNING. REGARDLESS OF HOW MUCH FREEZING DRIZZLE DEVELOPS...THERE
IS HIGH CONFIDENCE IN IFR (AND PROBABLY LIFR) CEILINGS DURING THIS
PART OF THE FORECAST.

FOR THE REST OF MONDAY...IT APPEARS THAT RAIN WILL MOVE INTO THE
REGION FROM THE SOUTH...THOUGH HOW MUCH REACHES THE TAF SITES IS
STILL UNCERTAIN. CEILINGS WILL BE VERY SLOW TO LIFT...AND IFR
CONDITIONS ARE EXPECTED THROUGH THE END OF THE FORECAST PERIOD.

OUTLOOK...MVFR/IFR CONDITIONS WILL CONTINUE ON MONDAY AFTERNOON
AND INTO MONDAY NIGHT...WITH ANOTHER WEATHER SYSTEM BRINGING
MVFR/IFR CONDITIONS AGAIN ON TUESDAY AND TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ063>065-
     070>074-077>082-088.
KY...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR INZ066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...HATZOS
SHORT TERM...
LONG TERM...HICKMAN
AVIATION...HATZOS
Hazardous weather outlook, Feb 14, 5:00 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST SUN FEB 14 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-151000-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PREBLE-
MONTGOMERY-GREENE-
500 AM EST SUN FEB 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP THIS AFTERNOON AND TAPER OFF THIS EVENING.
ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. THERE IS THE
POTENTIAL FOR FREEZING DRIZZLE TO DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FREEZING DRIZZLE IS POSSIBLE MONDAY MORNING. LIGHT SNOW
ACCUMULATIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-151000-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EST SUN FEB 14 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather, 5 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Adams forecast zone
Reported by
Social Media
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

A social media report from Locust Grove showed that 4 inches of snow fell in a short period of time. Three inches of snow was measured by the ODOT county garage near West Union.

Winter Storm, Clermont

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Clermont forecast zone
Reported by
CoCoRaHS
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

The CoCoRaHS observer southwest of Bethel measured 5 inches of snow. A spotter north of Williamsburg measured 4.5 inches of snow. A NWS employee in Goshen had 4 inches of accumulation, while the ODOT county garage near Amelia had 3.5 inches.

Winter Storm, Hamilton

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Hamilton forecast zone
Reported by
Public
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A public report southwest of Loveland indicated that 4.2 inches of snow fell there. A social media post from Greenhills had 3.9 inches of accumulation, while various reports of 3.5 inches came from downtown Cincinnati, Sharonville, Dillonvale, Golf Manor, and Blue Ash.

Winter Storm, Pike

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The ODOT county garage north of Wakefield reported that 4 inches of snow had fallen.

Winter Storm, Scioto

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

The EMA measured 4.3 inches of snow in Sciotoville, while the ODOT county garage near Lucasville reported 4 inches of snowfall.

Winter Weather, Brown

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The ODOT county garage in Georgetown measured 3 inches of snow, while a social media post from Fayetteville had 2.5 inches of accumulation.

Winter Weather, Butler

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Butler forecast zone
Reported by
Social Media
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A social media post from Wetherington showed 3.5 inches of accumulation. A spotter north of Beckett Ridge had 2.5 inches, while the ODOT county garage near Maustown and another spotter in Forest Park measured 2 inches of snow.

Winter Weather, Clark

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Clark forecast zone
Reported by
Department of Highways
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The ODOT county garage west of Springfield measured an inch of snow.

Winter Weather, Clinton

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Clinton forecast zone
Reported by
NWS Employee
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A NWS employee near Ogden measured 3 inches of snow. Another employee north of Wilmington and the NWS office south of town both measured 2.3 inches, while the ODOT county garage measured 1.3 inches west of Burtonville.

Winter Weather, Fairfield

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Fairfield forecast zone
Reported by
Social Media
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

A social media post from east of Pickerington measured an inch of snow. The ODOT county garage south of Lancaster measured a half inch.

Winter Weather, Fayette

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The ODOT county garage west of Washington Court House measured 1.5 inches of snow.

Winter Weather, Franklin

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A spotter near Lake Darby measured 1.1 inches of snow. A public report from south of Columbus measured an inch, while the CMH airport reported 0.8 inches of accumulation.

Winter Weather, Greene

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Greene forecast zone
Reported by
Department of Highways
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

The ODOT county garage near Xenia measured 2.5 inches of snow. A spotter in Beavercreek measured 2.2 inches.

Winter Weather, Highland

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The ODOT county garage near Hillsboro measured 3 inches of snow.

Winter Weather, Hocking

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Hocking forecast zone
Reported by
Department of Highways
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The ODOT county garage near Hillsboro measured an inch of snow.

Winter Weather, Hocking

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Hocking forecast zone
Reported by
Department of Highways
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The ODOT county garage near Lake Logan State Park measured an inch of snow.

Winter Weather, Logan

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Logan forecast zone
Reported by
Department of Highways
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The ODOT county garage north of Bellefontaine measured an inch of snow.

Winter Weather, Miami

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Miami forecast zone
Reported by
Department of Highways
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

The ODOT county garage west of Troy measured an inch of snow.

Winter Weather, Montgomery

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Montgomery forecast zone
Reported by
Broadcast Media
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A media report from south of Centerville showed that 2.4 inches of snow fell there. A spotter near Woodbourne-Hyde Park measured 2.2 inches. A NWS employee north of Lytle reported 1.8 inches. A social media report from near Shiloh had 1.7 inches of snow, and a spotter near New Lebanon had 1.5 inches. The DAY airport measured 1.4 inches.

Winter Weather, Pickaway

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Pickaway forecast zone
Reported by
Department of Highways
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The ODOT county garage near Circleville measured 2 inches of snow.

Winter Weather, Preble

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Preble forecast zone
Reported by
Social Media
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A social media post from College Corner showed 3 inches of snow had fallen there, while another near Eaton recorded two inches. The ODOT county garage west of West Alexandria along with a spotter north of Eaton both measured 1.5 inches of snow.

Winter Weather, Ross

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The ODOT county garage north of North Fork Villa measured 2 inches of snow, as did a social media post from Frankfort.

Winter Weather, Warren

When
February 14, 4:00 PM EST to 11:00 PM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A NWS employee southeast of Genntown measured 3.3 inches of snow. The ODOT county garage southwest of the Lebanon airport measured 3 inches of snow, as did another NWS employee north of Maineville. A spotter in Mason measured 2.5 inches, while another NWS employee west of Clarksville recorded 2.2 inches of snowfall.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620235, 620236, 620238, 620239, 620241, 620243, 620244, 620245, 620247, 620248, 620249, 620250, 620252, 620253, 620254, 620255, 620256, 620257, 620258, 620259, 620260, 620261, 620262.